Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
Question: Moring After Pill, chances of pregnancy?
|awerth - Fri Aug 06, 2010 12:10 am||
My boyfriend and I had unprotected sex 3 weeks ago and he pulled out before ejaculating. I keep track of my periods and know that I was ovulating during this time, so just to be safe I took the morning after pill less than 12 hours after it happened. I got my period on schedule this week but it was much lighter than normal and much less discharge. I have always had very regular periods that were on the heavier side, so I am slightly concerned, but I know that the morning after pill does mess with your periods because of the hormone dosage. Is there any chance I am pregnant?
|Debbie Miller, RN - Mon Aug 09, 2010 6:17 pm||
I would say that pregnancy is highly unlikely given the fact you took plan B, used "withdrawal" (not perfect, but it helps) and had a period. I would not be alarmed about a "different" period because of the strong hormones you took.
It might be wise to consider a good, reliable contraceptive method for the future as we don't recommend plan B for this purpose - only occasionally in emergencies.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.